Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 22, 2014, 12:59:19 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 635565
  • Total Topics: 48217
  • Online Today: 214
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: HIV and Impotence  (Read 2046 times)

0 Members and 1 Guest are viewing this topic.

Offline smalltown66

  • Member
  • Posts: 73
HIV and Impotence
« on: July 22, 2007, 03:54:59 PM »
Hello All!

I am fairly new to this forum, and I have never posted any messages. This is my first. I live in a very small rural midwestern city. My resources for HIV information are quite limited. My question for this forum is, "What can I do to improve impotence caused by years of HIV Treatment and side effects of so many drugs?"  I am being treated for diabetes, coronary artery disease, osteoporosis and trying to limit the effects of long term treatment on my Kidneys, which are showing signs of kidney disease. At forty years old, I would still like to have a somewhat normal sex life, but impotence has began to effect me quite noticeably.

My doctors here are quite limited on their knowledge of treatment  and fear most treatments due to the number of meds I am taking and side effects I am already experiencing. Viagra and someof the more popular drugs may not be a good option for me with my history. Can anyone give me advice or know someone that I could contact about this for more advice?

Thanks for listening

Mr. Smalltown
« Last Edit: July 22, 2007, 03:56:55 PM by smalltown66 »
Lifting the weight of the world sure is easier with others with the same goal.

Offline xyahka

  • Member
  • Posts: 778
  • Dance together!! aha!! aha!! I like it!!
Re: HIV and Impotence
« Reply #1 on: July 23, 2007, 01:23:55 AM »
Mmm i actually few know about this but i wonder if you have perhaps though in travelling and meeting a Dr specialied in impotence and Hiv in a big city near you. Perhaps that could be a good step to start with.

wish you the best

Juan Carlos
13/03/07 1er diagnóstico /Peso: 79kg
19/04/07 CD4: 494 /CViral: ?? /Peso: 80kg
19/07/07 CD4: 659 /CViral: ?? /Peso: 79.5kg
06/03/08 CD4: 573 (después de meses muy deprimido) /CViral: ?? /Peso: 79kg
17/09/08 CD4: ?? /CViral: ?? /Peso: 84Kg
06/02/09 CD4: ?? /CViral: ?? /Peso: 85Kg /HCV: Neg /HBV: Neg.
07/03/09 CD4: ?? /CViral: ?? /Peso: 87Kg / Gym 3días/semana y Natación 2días/semana.
12/05/09 CD4: 470 /Cviral: ?? /Peso: 87Kg.
08/07/09 CD4: ? /CViral: ? /Peso: 77Kg.
09/12/09 CD4: 510 /CViral: ? /Peso: 78kg. No medicinas aún
10/01/10 CD4: ? /CViral: ? /Peso: 76Kg.
15/05/10 CD4: 320 /CViral: ? /Peso: 76Kg.
01/02/11 CD4: 291 /CViral: ? /Peso: 78kg.
05/05/11 CD4: 366 /CViral: ? /Peso: 78kg.
27/07/11 CD4: 255 /CViral: 138000 /Peso: 78kg.

Disfrutando y aceptando una nueva vida...

Offline trellium

  • Member
  • Posts: 95
  • stArk raving Borg
Re: HIV and Impotence
« Reply #2 on: July 23, 2007, 10:46:42 AM »
Hello Mr. Smalltown

About 25% of us male pozzies have low testosterone (Hypogonadism) which can lead to low libido, fatigue, depression, erectile dysfunction, osteoporosis, etc.
The virus can cause low levels of testosterone by affecting the hypothalamus, the pituitary and the testes

Did doc check your free testosterone level? 

If it is low, testosterone replacement therapy may be right for you.

http://www.mayoclinic.com/health/male-hypogonadism/DS00300

Offline egello

  • Member
  • Posts: 899
  • cb
Re: HIV and Impotence
« Reply #3 on: July 30, 2007, 03:26:49 AM »
my testosterone level is fine, now at least, but now i have an erectile dysfunction... yep sad sad life...
Reyataz / Norvir / Truvada/ Androgel 5 g / 2 days
1/29/07 14 T, 300 k V, 1.8 %
2/22/07 197 T, 247 V, 6.8 %
3/27/07 164 T, <50 V, 5.4 %
5/28/07 177 T, <50 V, 8.2 %
7/28/07 214 T, <50 V, 9.6 %
10/3/07 380 T, <50 V, 10 % no more Mepron, Famvir

Offline BriGuyNY,NY

  • Member
  • Posts: 77
  • Looking on the bright side of life
Re: HIV and Impotence
« Reply #4 on: August 07, 2007, 08:27:37 PM »
hi all  diabetes can be a BIG cause of sexual dysfunctions.  I'd get a consult with a good endocrinologist, ( diabetic doc) for a good work up. good luck  Brian
The strongest warrior, is the one who conquers himself....Aztec warrior

Dripping water hollows out a stone...Ovid

Offline egello

  • Member
  • Posts: 899
  • cb
Re: HIV and Impotence
« Reply #5 on: August 12, 2007, 01:30:06 AM »
it could also be caused by peripheral neuropathy from hiv itself or the meds...
Reyataz / Norvir / Truvada/ Androgel 5 g / 2 days
1/29/07 14 T, 300 k V, 1.8 %
2/22/07 197 T, 247 V, 6.8 %
3/27/07 164 T, <50 V, 5.4 %
5/28/07 177 T, <50 V, 8.2 %
7/28/07 214 T, <50 V, 9.6 %
10/3/07 380 T, <50 V, 10 % no more Mepron, Famvir

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.